It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Brain & Nervous System Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-27-2011, 05:48 AM   #1
Newbie
(male)
 
Join Date: Jan 2005
Posts: 8
nomy HB User
Brain zaps, but also constant body zaps

Hello.

I wonder if anyone can shed light into what may be happening here? I think It started in September last year when I suddenly stopped taking Amitriptyline. I went on holiday and forgot to take my tablets with me, but decided that was a good time to stop. It was only a small dose for neuropathic pain control of 10mg a day. But I had been taking it for nearly three years at that dose. After a few weeks I started to get 'brain zaps', but was aware this can happen when coming off drugs like this. I had the same when I came off Prozac a few years ago, although that was a gradual withdrawal,and stopped after a few months.

Anyway, these zaps faded, but then mildly came back again and I still get them. But of more concern is an almost constant feeling in my body that is hard to describe. It's best described as like a constant mild electrical current travelling down from the base of my skull into my back and the back of my arms and legs. It can also travel around and into my chest, so almost my whole body! It makes me feel like I need to stretch all the time, but this just makes it worse. So it's like constant stimulation, but it just makes me feel uncomfortable and achy all the time.

When it's severe, it feels like it's linked to the brain zaps because it can make me feel dizzy. Like no for instance; I have the brain zaps really bad, and following a zap, the sensation will travel down my spine and into my arms and legs.

I have taken a lot of medication over the last 15 years for back pain. I'm still on Paracetamol and Codeine every day, but I try to limit this to just one dose of 500 + 30 every day. But I assume I have a mild codeine addiction after many years of daily use. I was also taking a very low dose of sleeping Nitrazepam every night for a couple of years, but came off those a few months ago.

Sorry to ramble on, but it is really hard to describe, and quite alarming.

Thanks for reading.

 
Sponsors Lightbulb
   
Old 06-13-2011, 11:49 AM   #2
Junior Member
(female)
 
Join Date: Dec 2009
Posts: 33
happylittlefami HB User
Re: Brain zaps, but also constant body zaps

Get your B12 level checked. It can cause that feeling. Also, are you on any meds like Effexor or Cymbalta? I got the brain zaps and body zaps on that if I was even an hour late taking my meds. Oh, and also, have you had shingles? If so, it could be your nerves zapping from damage. I have body zaps on and off. The worst are the ones that hit in the middle of my back and feel like I was just slapped repeatedly with a huge rubber band! I have an MRI (brain, neck, and back) scheduled this week. I'll have to let you know if anything comes back.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:39 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!